Alert archive / Alabama / River Flood Warnings in 2015

River Flood Warning 18, NWS Birmingham, AL

April 18, 20155 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Apr 18, 2015, 9:56 PM CDT for 5 counties in Alabama. It took effect at Apr 19, 2015, 9:15 PM CDT. It was in force for 58 hr.

The area

The outline as issued.

The facts

Issued
Apr 18, 2015, 9:56 PM CDT (02:56 UTC)
In effect from
Apr 19, 2015, 9:15 PM CDT
Expired
Apr 22, 2015, 7:39 AM CDT
In force
58 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL

The radar

The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1).

Action stage
122 ft
Minor stage
122 ft
Moderate stage
133 ft
Major stage
135 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WGUS44 KBMX 190256
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
956 PM CDT SAT APR 18 2015

...The National Weather Service in BIRMINGHAM AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Tombigbee River At Bevill Lock and Dam Affecting Greene...Hale...
  Marengo...Pickens and Sumter Counties.

.Heavy rainfall over the past several days has occurred over the Tombigbee Basin and additional periods of rainfall will occur through Sunday night...
...and a flood warning is now in effect for the Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-191456-
/O.NEW.KBMX.FL.W.0018.150420T0215Z-150422T1239Z/
/AVLA1.1.ER.150420T0215Z.150421T0000Z.150422T0039Z.NO/
956 PM CDT SAT APR 18 2015

The National Weather Service in BIRMINGHAM AL has issued a 

* Flood Warning for 
  The Tombigbee River At Bevill Lock and Dam.
* from Sunday evening to Wednesday morning...or until the Warning is 
  cancelled.
* At  8:00 PM Saturday The stage Was 119.6 feet. 
* Flood Stage is 122.0 feet. 
* Minor Flooding is forecast. 
* Forecast...Rise above Flood Stage by tomorrow late evening  and 
  continue to rise to near 123.7 feet by Monday evening. The river 
  will fall below Flood Stage by Tuesday evening.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$
2 follow-up statements
570 
WGUS84 KBMX 191514
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1014 AM CDT SUN APR 19 2015


...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam and Demopolis Lock and Dam...

.Heavy rainfall of 2 to 5 inches has occurred  
over the past few days over the Tombigbee Basin...
and a flood warning remains in effect for the Tombigbee River at Bevill
Lock and Dam and Demopolis Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Monday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-200314-
/O.EXT.KBMX.FL.W.0018.150420T1800Z-150421T1200Z/
/AVLA1.1.ER.150420T1800Z.150420T1800Z.150421T0000Z.NO/
1014 AM CDT SUN APR 19 2015

The Flood Warning continues for
  The Tombigbee River At Bevill Lock and Dam.
* from Monday afternoon to Tuesday morning...or until the warning is 
  cancelled.
* At 9:00 AM Sunday The stage was 118.7 feet. 
* Flood Stage is 122.0 feet. 
* Forecast...The river is expected to rise to near Flood Stage 
  tomorrow early afternoon.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-200314-
/O.EXT.KBMX.FL.W.0017.150420T1720Z-150424T0159Z/
/DLDA1.1.ER.150420T1720Z.150421T1800Z.150423T1359Z.NO/
1014 AM CDT SUN APR 19 2015

...Flood Warning extended until Thursday evening...The Flood Warning 
continues for
  The Tombigbee River At Demopolis Lock and Dam.
* from Monday afternoon to Thursday evening...or until the warning is
  cancelled.
* At 9:15 AM Sunday the stage was 63.0 feet. 
* Flood Stage is 68.0 feet. 
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by tomorrow early afternoon  and 
  continue to rise to near 69.9 feet by early Tuesday afternoon. The 
  river will fall below Flood Stage by Thursday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
339 
WGUS84 KBMX 201122
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
622 AM CDT MON APR 20 2015


...The flood warning is cancelled for the Tombigbee River At Bevill 
Lock and Dam...

.Rises have not been as great as earlier forecast...and the 
Tombigbee River is forecast to crest just below flood stage at 
the Bevill Lock and Dam. The Flood Warning is no longer in effect
there.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Tuesday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-201152-
/O.CAN.KBMX.FL.W.0018.000000T0000Z-150421T1200Z/
/AVLA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
622 AM CDT MON APR 20 2015

The Flood Warning is cancelled for
  The Tombigbee River At Bevill Lock and Dam.
* At 5 AM Monday The stage Was 120.4 feet. 
* Flood Stage is 1220 feet. 
* Forecast...The river will crest below Flood Stage near 121.5 feet  
  Tuesday morning and then begin to fall.
* Impact...At 122 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 18, 8:11 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 18, 8:11 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
811 PM CDT SAT APR 18 2015

.UPDATE...
EVENING UPDATE.

&&

.DISCUSSION...

THE CONVECTION WAS SLOW TO DEVELOP DURING THE DAY SATURDAY... BUT
SHOWERS AND A FEW THUNDERSTORMS HAVE BEEN INCREASING RAPIDLY OVER
SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA SINCE SUNSET. THE
HRRR MODEL IS PICKING UP ON THE ACTIVITY FAIRLY WELL AND IT SHOWS
THE ACTIVITY SPREADING NORTHEAST AND ACROSS AREAS ALONG AND WEST
OF I-65 BEFORE MIDNIGHT. FORECAST HAS BEEN UPDATED TO RAISE RAIN
CHANCES MOST AREAS. LATEST UPPER AIR SOUNDING HAS SHOWN A
SIGNIFICANT INCREASE IN MOISTURE WITH A PRECIPITABLE WATER VALUE
OF 1.6 INCHES. THIS WILL INCREASE THE THREAT OF LOCALIZED HEAVY
RAINFALL.

58/ROSE

&&

.AVIATION...
00Z TAF DISCUSSION.

MVFR CIGS AND MAINLY DRY CONDITIONS SHOULD CONTINUE THROUGH AT
LEAST 03Z WITH VERY LITTLE ACTIVITY EXPECTED WITH GULF COAST
CONVECTION CAUSING SUBSIDENCE ACROSS OUR AREA. FORECAST BECOMES
MORE UNCERTAIN AFTER 00Z WITH MODELS SUGGESTING AN INCREASE IN
PRECIPITATION...BUT HAVE PUSHED THIS ONSET BACK TO 06Z TO 07Z.
INTRODUCED VCTS AT ALL SITES AS WELL. IFR CIGS MOVE IN OVERNIGHT
AS WELL WITH A SLOW CLEARING AFTER 15Z.

16

&&

.PREV DISCUSSION...
/ISSUED 629 PM CDT SAT APR 18 2015/

BEEN A WHILE SINCE I HAVE SEEN THE MODELS THIS BAD ON
INITIALIZATION. NONE OF THE 12Z RUNS HAD THE ONGOING CONVECTION IN
THE NORTHERN GULF AND EVEN THE HRRR TOOK A WHILE TO CATCH ON. THEY
ALSO HAVE SEEMED TO OVERPLAY THE SURFACE LOW THAT WAS TO DEVELOP
IN LOUISIANA. THIS FEATURE WAS TO BEGIN LIFTING NORTHEASTWARD
THROUGHOUT THE AFTERNOON AND INTO THE EVENING AS A VORT MAX
ROUNDED THE BASE OF UPPER TROUGH TO OUR WEST. CURRENTLY I DO SEE
SOME LOWER PRESSURE DEVELOPING IN THAT (SHV) AREA SO ITS POSSIBLE
WE COULD STILL SEE SOME ENHANCEMENT AS THE UPPER LEVEL FEATURE
LIFTS TOWARDS THE DEEP SOUTH. THE RISK FOR SEVERE WEATHER THIS
EVENING IS TOO LOW TO MENTION AT THIS TIME SO REMOVED THAT WORDING
FROM THE HWO.

SO WITH THE CONVECTION IN THE GULF CUTTING US OFF TODAY AND
POSSIBLY LIMITING THINGS TONIGHT...IT MAKES TOMORROW VERY
QUESTIONABLE. THERE IS SOME DRY SLOTTING BEHIND THE UPPER IMPULSE
WHICH WOULD ALLOW TEMPERATURES TO WARM UP INTO THE LOWER 80S FOR
MUCH OF THE AREA TOMORROW. HOWEVER...FORECAST SOUNDINGS FOR
SUNDAY HAVE REMOVED THE PREVIOUS CAPPING FEATURE THAT WAS THERE
FROM YESTERDAYS ANALYSIS SO SOME ISOLATED TO SCATTERED
SHOWERS/TSTORMS WOULD BE POSSIBLE AND POTENTIALLY LOWER THE
DESTABILIZATION AS A ANOTHER UPPER TROUGH APPROACHES LATER SUNDAY
EVENING. CURRENT THINKING IS THERE WILL BE AN AREA OF ORGANIZED
THUNDERSTORMS APPROACHING FROM THE WEST SUNDAY EVENING AND THEN
BEGIN TO WEAKEN SOMEWHAT AS THEY REACH NORTHWESTERN ALABAMA.
ALTHOUGH INSTABILITY NUMBERS REMAIN RELATIVELY HIGH FOR OVERNIGHT
THE BULK SHEAR SEEMS A LITTLE BIT WEAKER BY THE TIME THE STORMS
REACH THE AREA. SOME WIND AND HAIL THREAT WOULD REMAIN ACROSS THE
NORTHERN THIRD/HALF OF THE CWA.

SOME LINGERING PRECIPITATION POSSIBLE MONDAY MORNING WITH DRY
WEATHER FROM MONDAY AFTERNOON INTO THURSDAY. RAIN CHANCES INCREASE
FROM THURSDAY AFTERNOON AND INTO THE WEEKEND AS ANOTHER SERIES OF
SYSTEMS DEVELOP AND MOVE ACROSS THE AREA.

88

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     63  78  61  74  48 /  80  60  50  20  10
ANNISTON    64  79  63  76  51 /  70  70  50  30  10
BIRMINGHAM  65  79  64  75  51 /  80  50  50  20  10
TUSCALOOSA  66  80  64  77  52 /  90  40  60  20  10
CALERA      65  80  64  75  53 /  80  60  50  20  10
AUBURN      65  76  63  76  53 /  70  80  50  40  10
MONTGOMERY  68  82  66  82  55 /  60  60  40  30  10
TROY        67  79  66  82  56 /  60  70  30  30  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 18, 1:25 PM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 PM CDT SAT APR 18 2015

ALZ011>015-017>050-192130-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
125 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MINOR RIVER FLOODING IS EXPECTED TO BEGIN TODAY ALONG PORTIONS OF
THE BLACK WARRIOR RIVER BASIN. PLEASE SEE RIVER STATEMENTS FOR
MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY NIGHT...THUNDERSTORMS ARE EXPECTED TO DEVELOP TO OUR
WEST AND MOVE INTO THE FORECAST AREA. SOME STORMS COULD BE SEVERE
WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS...WITH A
LOWER BUT NON-ZERO TORNADO THREAT. THE SEVERE WEATHER POTENTIAL
INCLUDES ALL OF THE FORECAST AREA...BUT THE HIGHEST CHANCE FOR
SEVERE STORMS APPEARS MAINLY ALONG AND NORTH OF INTERSTATE 20.
THE THREAT MAY BEGIN AS EARLY AS 11 PM IN WEST AND CONTINUE
THROUGH 6 AM IN THE EAST.

MINOR RIVER FLOODING MAY CONTINUE ALONG PORTIONS OF THE TOMBIGBEE
AND BLACK WARRIOR RIVER BASINS THROUGH AT LEAST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED SUNDAY NIGHT THROUGH EARLY MONDAY MORNING.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:15 AM CDTTornado WarningBMXBullock, Macon30 min
Apr 19, 8:44 AM CDTTornado WarningBMXRussell45 min
Apr 19, 8:52 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne23 min
Apr 19, 9:14 AM CDTSevere Thunderstorm WarningBMXCherokee, Cleburne31 min
Apr 19, 2:21 PM CDTSpecial Weather StatementBMXTuscaloosa39 min
Apr 19, 2:53 PM CDTSpecial Weather StatementBMXJefferson67 min
Apr 19, 4:12 PM CDTSpecial Weather StatementBMXSt. Clair48 min
Apr 19, 4:25 PM CDTSevere Thunderstorm WarningBMXSt. Clair35 min
Apr 19, 4:51 PM CDTSpecial Weather StatementBMXCalhoun39 min
Apr 19, 5:16 PM CDTSpecial Weather StatementBMXCalhoun29 min
Apr 19, 5:54 PM CDTSpecial Weather StatementBMXCleburne36 min

Nearby

River Flood Warnings in Alabama, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.